Spotting but no period yet during week of placebos?
A bit of history....I was on the BCP (Marvelon) for 4-5 years with no side effects or problems and went off of it in order to try to conceive 5 years ago. After I had my son, I didn't go back on it (my husband and I used condoms until we were ready to TTC again). Now, here I am, 12 months post partum. Up until a month ago, I was breastfeeding so I was on the mini pill (Micronor). I had absolutely no side effects with it and my period returned, regular and like clockwork, when I was almost 11 months PP. Once I stopped breastfeeding, my doctor switched me to a combination pill - he prescribed Marvelon, but the pharmacy gave me the generic version, Apri. I've taken all of the active pills and am now on day 3 of the placebos....and, although I've had some spotting, my flow hasn't started "for real" yet. I've been experiencing headaches, loss of appetite and a bit of nausea from the pill, so the doctor is switching me to Alesse. But I guess because I've only ever known being regular, the fact that I haven't had a full on period yet worries me a bit.
I know that no one here can tell me for sure what's going on, but the doctor and pharmacist both said that my hormones are likely out of whack, what with recently finishing breastfeeding and everything. Of course the possibility is also there that I'm pregnant - but I do think that would be unlikely (still, I'm going to get an HPT and take it anyway).
Well....no one's responded to this, but I thought I'd let anyone who might have read it that my period did finally come...it's just been lighter than usual (which I know is normal while on the pill) and took a few days to start up and amount to anything other than some minor spotting. I didn't actually end up getting an HPT - I just knew there was such a little chance that I was pregnant, I didn't think it was worth doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.